Flood, Henderson
- When
- November 26, 8:00 AM CST to November 29, 7:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.796, -87.573 (the zone’s center; the record gives no point)
Minor flooding of the Ohio River occurred along parts of the northwest Kentucky shore. T.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Ohio River occurred along parts of the northwest Kentucky shore. At J.T. Meyers Lock and Dam near Uniontown, the river crested about one foot above the 37-foot flood stage. This resulted in minor flooding of low-lying fields and a few farm roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 26, 3:12 AM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 312 AM CST WED NOV 26 2003 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES THIS AFTERNOON INTO THANKSGIVING DAY. WITH THE INCOMING SYSTEM...MODELS OVERALL TIMING IS MUCH THE SAME AS YESTERDAY. ETA/MESOETA/AVN ALL BRING LIGHT QPF INTO WESTERN PORTIONS OF FA THIS AFTERNOON...AND WILL CONTINUE WITH LOW AND SLIGHT CHANCES IN THOSE AREAS. ETA/MESOETA INDICATE HIGHER QPF WITH THIS SYSTEM THAN THE AVN...BUT ALL SHOW HEAVIEST AMOUNTS FROM 06Z THU THROUGH 18Z THU ESPECIALLY ACROSS WEST KENTUCKY...AND WILL CONTINUE LIKELY TO CATEGORICAL POPS FOR TONIGHT ACROSS ENTIRE FA. ETA INDICATES SHOWALTER INDICES BY 06Z THU OF 0 TO -0.5...SO BACKED DOWN TO ISOLATED THUNDERSTORM CHANCES OVER SOUTHERN PORTIONS OF FA. INTO THANKSGIVING DAY...MESOETA HAS PRECIP OUT OF FA BY 18Z THU...ETA AND A LITTLE MORE SO AVN SHOW LIGHT QPF ACROSS EASTERN PORTIONS OF FA INTO THU AFTERNOON. EXTENDED CHANCE POPS ACROSS EASTERN THIRD OF FA INTO EARLY THU AFTERNOON...SO EXCEPT FOR EXTENDING THU POPS AND TWEAKING BACK THUNDER CHANCES...REALLY ONLY MADE MINOR CHANGES TO GOING PACKAGE IN THE NEAR TERM. MAV TEMP GUIDANCE RUNNING A FEW DEGREES COOLER THAN FWC THE FIRST TWO PERIODS AND PREFER THE COOLER MAV DUE TO PLENTY OF CLOUDS TODAY THEN RAIN TONIGHT...THEN FWC/MAV IN GOOD AGREEMENT AND WILL FOLLOW PRETTY CLOSE. ON FRIDAY AVN SHOWS SOME WRAP AROUND MOISTURE AND LIGHT QPF OVER THE AREA...ETA KEEPS THIS OFF TO OUR NORTHEAST. FOR NOW WILL JUST INCREASE THE CLOUDS A LITTLE ON FRIDAY ESPECIALLY OVER EASTERN PORTIONS OF THE FA. AVN SHOWS A WEAK...MOISTURE LACKING FRONT MOVING ACROSS THE FA SATURDAY NIGHT...AND AGAIN WILL JUST INCREASE THE CLOUDS SOMEWHAT. OVERALL LOOKS LIKE A DRY FORECAST FOR NOW WITH HIGH PRESSURE BUILDING TO OUT SOUTH AND EAST THIS WEEKEND INTO NEXT WEEK. MEX TEMP GUIDANCE IS TRENDING A LITTLE COOLER FOR SATURDAY HIGHS AND SUNDAY LOWS. WILL STAY ABOVE GUIDANCE FOR HIGHS SATURDAY WITH SOUTHWEST FLOW...BUT WILL TWEAK BACK SUNDAY LOWS WITH WEAK FRONT MOVING THROUGH SATURDAY NIGHT...THOUGH NOT AS COOL AS GUIDANCE. REST OF PACKAGE TEMPS ARE NEAR TO A LITTLE ABOVE GUIDANCE AND WILL MAKE MINOR IF ANY CHANGES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST WED NOV 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE SOUTHERN PLAINS WILL BRING ISOLATED THUNDERSTORMS TONIGHT TO PORTIONS OF SOUTHEAST MISSOURI...WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GM
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336580, 5336581.